Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 133, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 20, 2013, 8:49 PM CDT for Brown County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 20, 2013, 8:49 PM CDT (01:49 UTC)
- Expired
- May 20, 2013, 9:30 PM CDT
- In force
- 41 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
County Brown County, TX
The radar
The Dyess AFB radar (KDYX), 88 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 2:21 PM CDT | Tornado Watch | SPC | 8 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 6:06 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, May 20, 6:06 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 606 PM CDT MON MAY 20 2013 .AVIATION... /00Z UPDATE/ VFR CONDITIONS WILL CONTINUE OVER ALL TERMINALS THROUGH THE EVENING. VFR CEILINGS WILL DEGRADE TO MVFR AT THE SOUTHEASTERN TERMINALS SHORTLY AFTER MIDNIGHT AND CONTINUE UNTIL MID-MORNING BEFORE LIFTING TO VFR. A COLD FRONT WILL PASS SOUTH THROUGH THE NORTHERN TERMINALS AROUND NOON TOMORROW SHIFTING WINDS TO THE WEST AND THE NORTHWEST. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 68 87 65 94 70 / 20 20 20 10 10 SAN ANGELO 70 92 66 95 71 / 10 20 20 10 10 JUNCTION 70 93 70 92 70 / 20 30 40 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 15
Hazardous weather outlook, May 20, 3:02 PM CDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 302 PM CDT MON MAY 20 2013 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-212015- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 302 PM CDT MON MAY 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...THIS AFTERNOON AND EVENING...MAINLY EAST OF A HASKELL...TO ABILENE...TO SAN ANGELO...TO JUNCTION LINE. THE MAIN THREATS ARE VERY LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ON TUESDAY...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND EAST OF A BROWNWOOD...TO EDEN...TO SONORA LINE. THE MAIN THREATS ARE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, May 20, 6:05 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
605 PM CDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TORNADO 5 NNE ZEPHYR 31.74N 98.76W
05/20/2013 BROWN TX AMATEUR RADIO
TORNADO REPORTED AT RR-1467 AND CO-291 BY AMATEUR RADIO
OPERATOR.
&&
EVENT NUMBER SJT1300241
18Local storm report, May 20, 6:34 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
634 PM CDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM TSTM WND DMG BLANKET 31.82N 98.79W
05/20/2013 BROWN TX LAW ENFORCEMENT
POWER POLLS DOWN...TREES SHEARED OFF...HIGH SCHOOL ROOF
DAMAMGED...AND DAMAGE TO THE BUS BARN.
&&
EVENT NUMBER SJT1300242
18Local storm report, May 20, 7:21 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
721 PM CDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL 5 NE ZEPHYR 31.73N 98.73W
05/20/2013 E1.75 INCH BROWN TX AMATEUR RADIO
AMATEUR RADIO OPERATOR REPORTED GOLF BALL SIZE HAIL
NORTHEAST OF ZEPHYR.
&&
EVENT NUMBER SJT1300243
18Local storm report, May 20, 7:36 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
736 PM CDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 2 E ZEPHYR 31.68N 98.76W
05/20/2013 E1.75 INCH BROWN TX PUBLIC
PUBLIC REPORTED VIA FACEBOOK...GOLF BALL SIZE HAIL 2
MILES EAST OF ZEPHYR.
&&
EVENT NUMBER SJT1300244
18Local storm report, May 20, 8:10 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
810 PM CDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM HAIL BLANKET 31.82N 98.79W
05/20/2013 E1.00 INCH BROWN TX TRAINED SPOTTER
STORM SPOTTERS REPORTED QUARTER SIZE HAIL IN BLANKET.
&&
EVENT NUMBER SJT1300245
18Special weather statement, May 20, 8:36 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
836 PM CDT MON MAY 20 2013
TXZ140-210200-
BROWN TX-
836 PM CDT MON MAY 20 2013
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 900 PM CDT FOR BROWN
COUNTY...
POTENTIAL STORM HAZARDS INCLUDE...
GUSTY WINDS AND HAIL
AT 833 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF BLANKET...OR ABOUT 7 MILES NORTHEAST OF EARLY...MOVING NORTHEAST
AT 25 MPH.
POTENTIAL STORM IMPACTS INCLUDE...
SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED...
SCATTERED POWER OUTAGES LIKELY...
LIGHT LOOSE OBJECTS TOPPLED...
DANGEROUS DRIVING CONDITIONS...
MINOR SHINGLE DAMAGE...
ISOLATED SMALL VEHICLE DENTS...
THE STRONG THUNDERSTORM WILL BE NEAR...
BLANKET BY 840 PM CDT
LAT...LON 3169 9868 3169 9875 3166 9876 3162 9904
3181 9911 3193 9882 3174 9868 3170 9867
TIME...MOT...LOC 0136Z 246DEG 20KT 3179 9881The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 7:15 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 45 min |
| May 20, 8:03 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 27 min |
| May 20, 8:36 PM CDT | Special Weather Statement | SJT | Brown | 24 min |
| May 20, 8:51 PM CDT | Tornado Warning | SJT | Brown | 24 min |
| May 20, 9:08 PM CDT | Areal Flood Advisory | SJT | Brown | 112 min |
| May 21, 9:53 AM CDT | Special Weather Statement | SJT | Haskell | 37 min |
| May 21, 10:12 AM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Shackelford, Throckmorton | 48 min |
| May 21, 10:53 AM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 52 min |
| May 21, 11:16 AM CDT | Special Weather Statement | SJT | Jones, Shackelford | 59 min |
| May 21, 11:57 AM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 33 min |
| May 21, 12:17 PM CDT | Special Weather Statement | SJT | Shackelford | 58 min |
| May 21, 12:52 PM CDT | Special Weather Statement | SJT | Callahan, Taylor | 53 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.